Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 48, NWS Fort Worth, TX

June 8, 2025Fannin County, Lamar County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 8, 2025, 7:05 PM CDT for Fannin County, Lamar County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2025, 7:05 PM CDT (00:05 UTC)
Expired
Jun 8, 2025, 7:30 PM CDT
In force
25 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

Counties Fannin County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 166 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 5:06 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3639 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

259 
WFUS54 KFWD 090005
TORFWD
TXC147-277-090030-
/O.NEW.KFWD.TO.W.0048.250609T0005Z-250609T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
705 PM CDT Sun Jun 8 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Western Lamar County in north central Texas...
  Southeastern Fannin County in north central Texas...

* Until 730 PM CDT.

* At 705 PM CDT, a confirmed tornado was located near Honey Grove, or
  12 miles east of Bonham, moving southeast at 15 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Emergency Management confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  western Lamar and southeastern Fannin Counties, including the
  following locations... Dial, Bug Tussle, Ladonia, Windom, Noble,
  and Pecan Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

&&

LAT...LON 3354 9574 3349 9579 3346 9583 3346 9586
      3341 9586 3339 9597 3340 9597 3351 9609
      3359 9600
TIME...MOT...LOC 0005Z 305DEG 15KT 3353 9598 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Stalley
1 follow-up statement
474 
WWUS54 KFWD 090026
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
726 PM CDT Sun Jun 8 2025

TXC147-277-090035-
/O.EXP.KFWD.TO.W.0048.000000T0000Z-250609T0030Z/
Lamar TX-Fannin TX-
726 PM CDT Sun Jun 8 2025

...THE TORNADO WARNING FOR WESTERN LAMAR AND SOUTHEASTERN FANNIN
COUNTIES WILL EXPIRE AT 730 PM CDT...

The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a 
tornado. Therefore the Tornado Warning will be allowed to expire. 
However, a severe thunderstorm warning remains in effect for Fannin 
and Lamar counties as this cell could still produce severe hail. 

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Texas.

&&

LAT...LON 3354 9574 3349 9579 3346 9583 3346 9586
      3341 9586 3339 9597 3340 9597 3351 9609
      3359 9600
TIME...MOT...LOC 0025Z 305DEG 15KT 3349 9591 

$$

Stalley

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:29 PM CDT, 4 hours 36 minutes earlier. Its key messages:

  • A significant damaging wind event is likely late tonight into early Monday morning across North Texas as a complex of storms races through the region. Widespread severe weather is expected.
  • Hot and humid conditions are expected again today with heat index values up to 105 F this afternoon.
  • Periodic storm chances will continue through the upcoming week with near or below normal temperatures. Severe storms will be possible Wednesday into Thursday.
Area forecast discussion, Jun 8, 2:29 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
229 PM CDT Sun Jun 8 2025

...New Long Term...

.KEY MESSAGES...

- A significant damaging wind event is likely late tonight into
  early Monday morning across North Texas as a complex of storms
  races through the region. Widespread severe weather is expected.

- Hot and humid conditions are expected again today with heat
  index values up to 105 F this afternoon.

- Periodic storm chances will continue through the upcoming week
  with near or below normal temperatures. Severe storms will be
  possible Wednesday into Thursday.

&&

.SHORT TERM... /Issued 127 PM CDT Sun Jun 8 2025/
/Today Through Monday Afternoon/

BLUF: A significant, damaging wind event is likely tonight across
North Texas and into portions of Central Texas.

North and Central Texas remain in a warm and unstable airmass as a
dryline lingers in far West Texas and a cold front is currently
draped across southern Kansas. Persisting southerly flow under
partly cloudy skies will promote a warm afternoon, with highs in
the 90s. 70+ F dewpoints will make outdoor conditions feel
uncomfortable, with peak heat index values up to around 105. The
pre-storm environment is expected to be volatile, with 3000-4000
J/kg of MLCAPE, 50 KT of deep layer shear, and lapse rates around
7-8 C/km, which will set the stage for this evening. The biggest
change to this afternoon forecast package is that some of the
latest CAM guidance is now highlighting a low potential for the
clusters currently located near Childress to grow upscale and blow
through the region this afternoon. This presents us with two
scenarios:

Scenario 1 is that the western clusters remain more isolated this
afternoon as they move southeast. This is the most likely case at
this time, but could still change depending on how initial storms
develop. With this scenario, the main line of storms is expected
to develop along the front and dryline in the TX/OK Panhandles
late this afternoon as initially discrete supercells with an all-
hazards threat. This activity is expected to rapidly grow upscale
into an MCS this evening as it moves unimpeded towards North
Texas, with potentially some isolated discrete development out
ahead of the main line. Any more discrete storms would have the
potential for very large hail and an increased tornado threat,
mainly confined to our northwestern counties. The main MCS is
expected to move into our northwestern counties around 9-10PM,
reach the DFW Metro/I-35 corridor around 11PM-12AM, and East Texas
around 12-1AM. The main threat tonight will be damaging wind
gusts with a few instances of >80 mph winds. Some large hail would
be possible with any isolated storms that develop ahead of the
main line. Spin up tornadoes will also be possible within the
line, but damaging straight line winds will be the main threat.

Scenario 2 is that the the clusters that are currently to our
west expand and inhibit significant strengthening of the late
evening activity. This is the less likely scenario, but if it
does occur we would see a lesser swath of intense winds across
North Texas. We'll continue to monitor this potential as there is
currently an expanding coverage of storms to the northwest of
Wichita Falls.

Make sure to have multiple ways to receive warnings, and have
your safe space ready and severe weather plan in place. Swaths of
wind damage are likely through late tonight.

The line is expected to exit the region early tomorrow morning,
with the cold front stalling across Central Texas. There may be
some scattered lingering showers and storms across the region
tomorrow morning, but these would remain sub-severe. Additional
storms are likely to develop over Monday afternoon, near the
stalled front and near/north of a lingering NW/SE outflow
boundary.

Prater

&&

.LONG TERM... /NEW/
/Monday Night Onward/

Our unsettled pattern will continue through the rest of this
week, with daily rain chances expected. The stalled cold front
will linger across Central Texas through the first couple days of
the week, providing a focused area for thunderstorm development
Monday night into Tuesday morning. The severe weather threat for
this activity is on the lower end, but cannot rule out a strong to
marginally severe storm with a wind and hail threat. PWATs
between 1.5-2" will continue the threat for heavy rain, and
training thunderstorms could locally increase the flooding threat
in Central Texas. Better chances for severe weather will occur
over midweek. An open shortwave trough will amplify into a closed
low as it moves across the Desert Southwest and slowly ejects
northeast through the Southern Plains. Coverage of storms will
increase Wednesday and Thursday as the low meanders nearby. Strong
to severe storms will be possible, capable of winds and hail. The
caveat to this severe risk is that deep layer shear continues to
be marginal, which makes the extent of the severe threat
uncertain. Additionally long, skinny CAPE and PWATs around 1.5"
will promote periods of heavy rain. This will ramp up the flooding
threat across the region, particularly for areas that have
already received multiple rounds of storms in the days prior.
This low is progged to stick around over the course of the rest of
the week, leading to continued rain chances as we head into the
weekend. Rain chances will become more sparse over the weekend, as
a mid- level ridge to our west begins to nudge east into the
Southern Plains.

Prater

&&

.AVIATION... /Issued 127 PM CDT Sun Jun 8 2025/
/18Z TAFs/

Southerly winds and VFR will prevail through the rest of this
afternoon. A significant wind event is likely tonight across North
Texas and portions of Central Texas as a line of storms and cold
front quickly move through the region. Damaging wind gusts will be
the main threat, particularly across the D10 airports between
04-06Z. During this time, expect reduced visibilities and
northwest wind gusts up to and in excess of 50 kts. ACT will be
impacted closer to 06-08Z. The line will quickly move through,
with maybe an hour or two of additional VCTS before rain comes to
an end. As the storms pass, winds will shift to the northwest and
persist through the end of the period. There may be additional
storms nearby later tomorrow morning and afternoon near the
stalled front in Central Texas, and near a lingering outflow
boundary, but at this time it is uncertain if this will impact any
of the airports.

As for cigs, VFR will prevail through the period, though there is
a low-medium chance for MVFR cigs near daybreak tomorrow, but
guidance is uncertain on locations and NBM probs stay around
20-40%. Have foregone inclusion of this in the TAF for now until
better alignment is noted.

Prater

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across North Texas late
tonight. Even if activation is not locally requested, any reports
of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    70  86  71  88  71 /  90  50  40  30  20
Waco                71  87  70  84  70 /  30  30  60  50  20
Paris               68  84  66  86  66 /  90  40  10   5   5
Denton              67  84  67  88  67 /  90  40  30  20  10
McKinney            69  84  67  87  68 /  90  50  30  20  10
Dallas              69  86  70  87  70 /  90  50  40  30  20
Terrell             69  86  68  87  69 /  80  50  40  30  10
Corsicana           73  87  72  87  72 /  60  40  60  50  20
Temple              72  92  71  86  70 /  20  20  60  50  30
Mineral Wells       68  84  67  87  67 /  80  50  50  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Local storm report, Jun 8, 5:30 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
530 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Hail             2 NW Shady Shores       33.18N 97.08W
06/08/2025  E1.00 Inch       Denton             TX   Public

            Report from mPING. Quarter size hail.

&&
Local storm report, Jun 8, 5:47 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
547 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     Hail             1 SSE Lake Dallas       33.12N 97.02W
06/08/2025  E1.00 Inch       Denton             TX   Amateur Radio

            Quarter size hail in Lake Dallas via amateur
            radio.

&&
Local storm report, Jun 8, 6:22 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
622 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     Hail             4 S Lipan               32.46N 98.05W
06/08/2025  M1.00 Inch       Erath              TX   Public

            Images from social media of hail measuring
            three quarter of an inch to one inch south
            of Lipan.

&&
Local storm report, Jun 8, 6:28 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
628 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Hail             11 SW Lipan             32.39N 98.17W
06/08/2025  E1.00 Inch       Erath              TX   Fire Dept/Rescue

            Quarter size hail reported in Morgan Mill by
            FD.

&&
Local storm report, Jun 8, 6:30 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
630 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     Hail             6 E Stephenville        32.22N 98.11W
06/08/2025  M1.00 Inch       Erath              TX   Trained Spotter

            Reports of measured one inch hail stones at
            the intersection of HWY 205 and CR 182.

&&
Local storm report, Jun 8, 6:49 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
649 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Hail             3 N Wylie               33.08N 96.51W
06/08/2025  M1.00 Inch       Collin             TX   Public

            Report from mPING of Quarter sized hail.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:00 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hunt, Lamar60 min
Jun 8, 8:13 PM CDTSevere Thunderstorm WarningFWDCooke, Montague77 min
Jun 8, 8:31 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDPalo Pinto, Stephens, Young59 min
Jun 8, 8:53 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson67 min
Jun 8, 9:00 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDStephens, Young30 min
Jun 8, 9:04 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Denton, Montague, Wise56 min
Jun 8, 9:17 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDCooke, Grayson28 min
Jun 8, 9:27 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDPalo Pinto, Stephens, Young33 min
Jun 8, 9:32 PM CDTSevere Thunderstorm WarningFWDEastland43 min
Jun 8, 9:35 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCollin, Fannin, Grayson, Hunt55 min
Jun 8, 9:39 PM CDTTornado WarningFWDGrayson36 min
Jun 8, 9:48 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDCollin, Denton42 min
Jun 8, 9:54 PM CDTTornado WarningFWDFannin36 min
Jun 8, 9:58 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath, Palo Pinto, Stephens, Young62 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningFWDDallas, Hunt, Kaufman, Rockwall, Tarrant76 min
Jun 8, 10:28 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCollin, Delta, Fannin, Hopkins, Hunt, Lamar66 min
Jun 8, 10:34 PM CDTFlash Flood WarningFWDCollin, Denton4 hr
Jun 8, 10:36 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker, Somervell54 min
Jun 8, 10:44 PM CDTSevere Thunderstorm WarningFWDEastland61 min
Jun 8, 10:54 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDDelta, Hopkins51 min
Jun 8, 10:59 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDParker46 min
Jun 8, 11:01 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDHenderson, Rains, Van Zandt74 min
Jun 8, 11:10 PM CDTTornado WarningFWDHood, Johnson, Parker, Tarrant10 min
Jun 8, 11:14 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDHill, Hood, Johnson, Parker, Somervell, Tarrant46 min
Jun 8, 11:17 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro73 min
Jun 8, 11:19 PM CDTFlash Flood WarningFWDDallas, Tarrant4 hr
Jun 8, 11:26 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDTarrant21 min
Jun 8, 11:55 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDEllis, Hill, Johnson35 min
Jun 9, 12:01 AM CDTSevere Thunderstorm WarningFWDEastland, Stephens44 min
Jun 9, 12:13 AM CDTSevere Thunderstorm Warning Considerable damage threatFWDEastland47 min
Jun 9, 12:22 AM CDTSevere Thunderstorm Warning Destructive damage threatFWDEllis, Hill, Navarro38 min
Jun 9, 12:29 AM CDTSevere Thunderstorm Warning Considerable damage threatFWDEllis, Hill, Limestone, McLennan, Navarro46 min
Jun 9, 12:36 AM CDTRiver Flood WarningFWDDallas15 hr
Jun 9, 12:36 AM CDTRiver Flood WarningFWDDallas15 hr
Jun 9, 12:49 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath40 min
Jun 9, 1:02 AM CDTSevere Thunderstorm Warning Considerable damage threatFWDAnderson, Freestone, Henderson, Hill, Kaufman, Leon and 3 more28 min
Jun 9, 1:09 AM CDTRiver Flood WarningFWDHunt44 hr
Jun 9, 1:09 AM CDTRiver Flood WarningFWDHunt, Rockwall44 hr
Jun 9, 1:10 AM CDTRiver Flood WarningFWDDallas31 hr
Jun 9, 2:32 AM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills43 min
Jun 9, 3:37 AM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas26 min
Jun 9, 8:48 AM CDTRiver Flood WarningFWDCollin6 hr
Jun 9, 8:48 AM CDTRiver Flood WarningFWDCollin6 hr
Jun 9, 8:48 AM CDTRiver Flood WarningFWDHenderson, Navarro21 days

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.